MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER FEM HD 32/+6MM T1; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CER FEM HD 32/+6MM T1; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Foreign Body In Patient (2687)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# 4245; lot# 3113735e22; allofit alloclas shell 52/ii.Item# 0100013409; lot# 3107098; dural alpha insert neutr ii/32.Item# 51-103100; lot# 7027094; tprlc 133 t1 pps so 10x140mm.G2 ¿ foreign ¿ netherlands.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately 2 years post-implantation, x-rays confirmed that the head was not on the stem.The patient underwent revision surgery due to a fractured ceramic head.The cup, liner, and head were removed and replaced.The stem remained implanted.Attempts have been made and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
This report is being submitted to correct the b5 and h6 in the previous medwatch report (3002806535 -2024 - 00241).
 
Event or Problem Description
It was reported that approximately 2 years post-implantation, surgeon confirmed that the head was not on the stem.The patient underwent revision surgery due to a fractured ceramic head.The cup, liner, and head were removed and replaced.The stem remained implanted.Attempts have been made and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
This report is being submitted to correct the b5 and h6 in the previous medwatch report (3002806535 - 2024 - 00241-1).
 
Event or Problem Description
It was reported that approximately 2 years post-implantation, surgeon confirmed that the head was not on the stem.The patient underwent revision surgery due to a fractured ceramic head.The cup, liner, and head were removed and replaced.The stem remained implanted.A tiny ceramic particle was left in the patient.Attempts have been made and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.Visual review of the returned ceramic head confirms that it is fractured with 6 pieces returned.Not all pieces appear returned.The two larger pieces when set together appear to have chips at the top of the spherical head.Nicks, scratches, abrasion marks, and discoloration are noted to the taper hole, outer spherical surface, and fracture surfaces.No other damage was noted.The head was sent for fracture analysis, and it was reported as follows: the returned device was reviewed with visual examination and optical microscopy using a digital microscope.Analysis of images.Examination of the fractured head images shows metal transfer marks within the taper, as well as numerous metal transfer marks on all surfaces, likely from contact with the metal stem, acetabular shell and/or from contact with instruments during removal.The fracture surfaces looked irregular, with clean flat regions adjacent to rougher surfaces.The complexity of the fracture surfaces did not allow for the determination of the fracture initiation point.The root cause of the ceramic head fracture could not be determined in this instance.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Radiographs were provided (three views of the right hip (2 pre-revision & 1 post-initial implant)) and reviewed by a radiologist.The review identified a right total hip arthroplasty with fractured ceramic head with small fracture fragments noted along the inferior joint space as well as dissociation of the femoral head from the femoral stem.No signs of loosening.No osteolysis.Acetabular cup is horizontal in appearance with suggestion of a small inclination angle.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX DELTA CER FEM HD 32/+6MM T1
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19642600
Report Number3002806535-2024-00241
Device Sequence Number7092780
Product Code LZO
UDI-Device Identifier00887868271540
UDI-Public(01)00887868271540(17)320404(10)3107683
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1160
Device Lot Number3107683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer06/18/2024
06/18/2024
11/11/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/15/2024
07/17/2024
11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown